Skip to main content

Consistent estimation of binary choice panel data models with heterogeneous linear trends

Citation

Thomas, Alban (2006). Consistent estimation of binary choice panel data models with heterogeneous linear trends. Econometrics Journal, 9(2), 177-195.

Abstract

This paper presents an extension of fixed effects binary choice models for panel data, to the case of heterogeneous linear trends. Two estimators are proposed: a Logit estimator based on double conditioning and a semiparametric, smoothed maximum score estimator based on double differences. We investigate small-sample properties of these estimators with a Monte Carlo simulation experiment, and compare their statistical properties with standard fixed effects procedures. An empirical application to land renting decisions of Russian households between 1996 and 2002 is proposed.

URL

http://dx.doi.org/10.1111/j.1368-423X.2006.00181.x

Reference Type

Journal Article

Year Published

2006

Journal Title

Econometrics Journal

Author(s)

Thomas, Alban